Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Feb 3, 2016, 9:06 AM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It took effect at Feb 4, 2016, 12:00 PM CST. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 9:06 AM CST (15:06 UTC)
- In effect from
- Feb 4, 2016, 12:00 PM CST
- Expired
- Feb 7, 2016, 4:30 AM CST
- In force
- 65 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 74 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Rochester (RCHK2).
- Action stage
- 34 ft
- Minor stage
- 37 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
860
WGUS43 KLMK 031506
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1006 AM EST WED FEB 3 2016
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
.Heavy rain over the past day will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-040306-
/O.NEW.KLMK.FL.W.0002.160204T0040Z-160206T2320Z/
/WDBK2.1.ER.160204T0040Z.160205T0000Z.160206T1720Z.NO/
1006 AM EST WED FEB 3 2016
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Green River at Woodbury.
* from this evening to Saturday evening.
* At 9:00 AM Wednesday the stage was 28.8 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 36.4 feet by Thursday evening. The river will fall
below flood stage by Saturday early afternoon.
* Impact...At 37.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 35.8
feet on Jul 7 2013.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
KYC031-177-183-040306-
/O.NEW.KLMK.FL.W.0003.160204T1800Z-160207T1030Z/
/RCHK2.1.ER.160204T1800Z.160205T1800Z.160207T0430Z.NO/
1006 AM EST WED FEB 3 2016
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Green River at Rochester.
* from Thursday afternoon to late Saturday night.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.2
feet Friday early afternoon.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 18.2
feet on Jul 9 2013.
&&
LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680
$$
SZAPPANOS4 follow-up statements
534
WGUS83 KLMK 040138
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EST WED FEB 3 2016
...The Flood Warning continues for the following rivers in
Kentucky...
Rough River near Dundee
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-040745-
/O.EXT.KLMK.FL.W.0001.000000T0000Z-160204T0745Z/
/DUNK2.1.ER.160203T2037Z.160204T0045Z.160204T0145Z.NO/
838 PM EST WED FEB 3 2016
The Flood Warning continues for
the Rough River near Dundee.
* until late tonight.
* At 7:45 PM Wednesday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.3
feet on Jan 25 2002.
&&
LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
3743 8694 3755 8649
$$
KYC031-227-041638-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-160208T0051Z/
/WDBK2.1.ER.160204T0157Z.160205T0600Z.160207T1851Z.NO/
838 PM EST WED FEB 3 2016
The Flood Warning continues for
the Green River at Woodbury.
* until Sunday evening.
* At 8:00 PM Wednesday the stage was 32.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 37.6 feet by early Friday morning. The river will fall
below flood stage by Sunday early afternoon.
* Impact...At 37.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 37.7
feet on Mar 21 2008.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
KYC031-177-183-041638-
/O.EXT.KLMK.FL.W.0003.160205T0448Z-160208T1800Z/
/RCHK2.1.ER.160205T0448Z.160206T0600Z.160208T1200Z.NO/
838 PM EST WED FEB 3 2016
The Flood Warning continues for
the Green River at Rochester.
* from Thursday evening to Monday afternoon.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.5
feet early Saturday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 18.5
feet on Jan 10 2005.
&&
LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680
$$
RL722
WGUS83 KLMK 041414
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 AM EST THU FEB 4 2016
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-050214-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-160207T0400Z/
/WDBK2.1.ER.160204T0330Z.160205T0600Z.160206T2200Z.NO/
914 AM EST THU FEB 4 2016
The Flood Warning continues for
the Green River at Woodbury.
* until Saturday evening.
* At 9:00 AM Thursday the stage was 34.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 35.9 feet by
after midnight Friday. The river will fall below flood stage
Saturday afternoon.
* Impact...At 37.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 35.8
feet on Jul 7 2013.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
KYC031-177-183-050213-
/O.EXT.KLMK.FL.W.0003.160205T0600Z-160208T2000Z/
/RCHK2.1.ER.160205T0600Z.160206T1200Z.160208T1400Z.NO/
914 AM EST THU FEB 4 2016
The Flood Warning continues for
the Green River at Rochester.
* from late tonight to Monday afternoon.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.4
feet Saturday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 18.4
feet on Dec 2 2001.
&&
LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680
$$516
WGUS83 KLMK 050150
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EST THU FEB 4 2016
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
Green River at Rochester
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-051650-
/O.CON.KLMK.FL.W.0002.000000T0000Z-160207T0400Z/
/WDBK2.1.ER.160204T0330Z.160205T0600Z.160206T2200Z.NO/
850 PM EST THU FEB 4 2016
The Flood Warning continues for
the Green River at Woodbury.
* until Saturday evening.
* At 8:00 PM Thursday the stage was 35.4 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 35.9 feet by
after midnight Friday.
* Impact...At 37.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 35.8
feet on Jul 7 2013.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
KYC031-177-183-051649-
/O.CON.KLMK.FL.W.0003.000000T0000Z-160208T2000Z/
/RCHK2.1.ER.000000T0000Z.160206T1200Z.160208T1400Z.NO/
850 PM EST THU FEB 4 2016
The Flood Warning continues for
the Green River at Rochester.
* until Monday afternoon.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.4
feet Saturday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries are shut down.
KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 18.4
feet on Dec 2 2001.
&&
LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680
$$
MRC416 WGUS83 KLMK 051157 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 657 AM EST FRI FEB 5 2016 ...The Flood Warning is cancelled for the following rivers in Kentucky... Green River at Rochester affecting the following counties in Kentucky...Butler...Muhlenberg... Ohio. && KYC031-177-183-051227- /O.CAN.KLMK.FL.W.0003.000000T0000Z-160208T2000Z/ /RCHK2.1.ER.000000T0000Z.160206T1200Z.160208T1400Z.NO/ 657 AM EST FRI FEB 5 2016 The flood warning is cancelled for the Green River at Rochester. && LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 3, 5:21 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 3, 5:21 AM CST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Louisville KY 621 AM EST WED FEB 3 2016 ...Updated Aviation Discussion... .SHORT TERM (Now through Thursday)... Issued at 131 AM EST Wed Feb 3 2016 Skies will clear out this morning in dry air behind the departing cold front that brought us our rain last night. However the main upper trof will remain well to our west and a secondary surface trof will move in from the northwest this afternoon, bringing clouds back to the area. It looks like RH will be deep enough, along with some weak lift, so that a few sprinkles could squeeze out of the clouds, especially in southern Indiana and north central Kentucky late this afternoon. WSW winds will be gusty today, into the 20-25 mph range throughout the region and perhaps a bit higher than that in the Blue Grass. Temperatures today will be steady this morning and then fall slowly this afternoon. Tonight the clouds will continue to pivot through the area with a few sprinkles possible this evening areawide. It doesn't look like there will be much glaciation in the cloud layer, but a few flurries aren't entirely out of the question along and north of the Ohio River. Lows Thursday morning will be in the 25 to 30 degree range. Definitely cooler than what we've seen the past few days, but normal for this time of year. On Thursday high pressure will nose in from the west and provide us with mostly sunny skies. High temperatures should be around 40. .LONG TERM (Thursday night through Tuesday)... Issued at 233 AM EST Wed Feb 3 2016 General ridging at the surface will provide us with dry weather through Sunday. The air will be mild, with afternoon highs in the upper 40s and lower 50s Friday through Sunday. The beginning of big changes will come in early in the new week. Surface low pressure with an attendant cold front will move in from the west Sunday night/Monday, then get hung up over the upper Ohio Valley and Great Lakes as a deep upper trof digs into the eastern United States. This will bring, depending on temperatures, chances of light rain and snow to the region. Colder air will be brought in, with highs probably not making it past the freezing mark by Tuesday. && .AVIATION (12Z TAF Update)... Updated at 620 AM EST Wed Feb 3 2016 Rain has ended at the TAF sites and a cold front will push through during the morning hours. This will result in a gradual wind shift to a WSW direction. Most notably winds will be steady around 10 to 15 mph, with gusts up to 30 mph at times. A dry slot is moving into the area which will result in sunny skies through much of the day, however some lower clouds will work back into the area from the NW late this afternoon and this evening. There is some question as to how low any ceilings might be, so will just go with ceilings above the MVFR/VFR threshold for now. Surface winds will continue to veer to a due W direction by evening, staying up between 5 to 10 mph. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........13 Long Term.........13 Aviation..........BJS
Hazardous weather outlook, Feb 3, 2:01 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 301 AM EST WED FEB 3 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-032000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 301 AM EST WED FEB 3 2016 /201 AM CST WED FEB 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Local storm report, Feb 3, 3:29 AM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 AM EST WED FEB 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM FLOOD ELIZABETHTOWN 37.71N 85.88W
02/03/2016 HARDIN KY LAW ENFORCEMENT
THREE ROADS AROUND ELIZABETHTOWN HAD TO BE
CLOSED DUE TO STANDING HIGH WATER.
&&
BJSLocal storm report, Feb 3, 6:13 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 AM EST WED FEB 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD 2 SE HIGHGROVE 37.95N 85.46W
02/03/2016 NELSON KY LAW ENFORCEMENT
NELSON COUNTY DISPATCH RECEIVED A REQUEST
FOR A WATER RESCUE ON WHITESIDE ROAD.
1242 AM FLOOD ELIZABETHTOWN 37.71N 85.88W
02/03/2016 HARDIN KY LAW ENFORCEMENT
THREE ROADS AROUND ELIZABETHTOWN HAD TO BE
CLOSED DUE TO STANDING HIGH WATER.
1141 PM HEAVY RAIN 1 W NEW SALISBURY 38.32N 86.12W
02/02/2016 E2.11 INCH HARRISON IN PUBLIC
MEASURED AT PERSONAL WEATHER STATION.
1127 PM HEAVY RAIN 1 WNW PALMYRA 38.41N 86.13W
02/02/2016 M2.40 INCH HARRISON IN PUBLIC
MEASURED AT A PERSONAL WEATHER STATION.
1024 PM HEAVY RAIN 2 SSE PAOLI 38.54N 86.46W
02/02/2016 M2.15 INCH ORANGE IN PUBLIC
MEASURED AT A PRIVATE WEATHER STATION.
0945 PM FLOOD CHAMBERSBURG 38.52N 86.38W
02/02/2016 ORANGE IN LAW ENFORCEMENT
HWY 150 EAST PARTIALLY FLOODED ROAD.
0939 PM FLOOD HUNTINGBURG 38.30N 86.96W
02/02/2016 DUBOIS IN BROADCAST MEDIA
ROAD PARTIALLY UNDER WATER NEAR SOUTHRIDGE
HS AND US 231
0939 PM FLOOD BIRDSEYE 38.32N 86.70W
02/02/2016 DUBOIS IN BROADCAST MEDIA
ROAD PARTIALLY FLOODED
&&
SZAPPANOS
NWS LOUISVILLE KY
IRIS SYSTEMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 10:08 PM CST | Areal Flood Advisory | LMK | Bullitt, Jefferson, Oldham, Trimble | 3 hr |
| Feb 2, 10:31 PM CST | Areal Flood Advisory | LMK | Allen, Barren, Butler, Edmonson, Grayson, Green and 5 more | 4 hr |
| Feb 2, 11:11 PM CST | Special Weather Statement | LMK | Spencer | 34 min |
| Feb 2, 11:29 PM CST | Areal Flood Advisory | LMK | Anderson, Bullitt, Franklin, Hardin, Henry, Larue and 7 more | 6 hr |
| Feb 2, 11:56 PM CST | Flash Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 4 hr |
| Feb 3, 12:15 AM CST | Special Weather Statement | LMK | Monroe | 30 min |
| Feb 3, 1:02 AM CST | Areal Flood Advisory | LMK | Adair, Boyle, Casey, Garrard, Green, Lincoln and 5 more | 4 hr |
| Feb 3, 1:05 AM CST | Areal Flood Advisory | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 5 more | 4 hr |
| Feb 3, 1:25 AM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine | 35 min |
| Feb 3, 1:36 AM CST | Special Weather Statement | LMK | Garrard, Madison | 39 min |
| Feb 3, 2:05 AM CST | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Feb 3, 3:08 AM CST | River Flood Warning | LMK | Ohio | 29 hr |
| Feb 3, 9:06 AM CST | River Flood Warning | LMK | Butler, Warren | 3 days |
| Feb 3, 1:55 PM CST | River Flood Warning | LMK | Warren | 45 hr |
Nearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.